Today and tomorrow are the days the doxorubicin will peak in Mina’s little body. After that any side effects should be minimal and she should start feeling a little better every day.

She’s definitely lost weight again. We’re at this point today where I don’t know what to feed her because she’s clearly tired of the baby food and doesn’t seem to love the yogurt any longer. Last night around midnight, she ate the little bit of Chow Now and rice in her dish. This morning I put a little more of each in her bowl and she barely sniffed it. She did eat most of a jar of baby food and a couple of bites of yogurt but not enough to keep her from losing more weight. She’s also twice rejected cups of peanut butter flavored Frosty Paws, a treat she once loved and would gobble in seconds. Maybe she’ll get back her taste for them later on.

But weight isn’t the only thing Mina’s losing – she’s losing hair, too.

See the nice, bushy tail?

See the nice, bushy tail?


See the non-bushy, scraggly tail?

See the non-bushy, scraggly tail?

Her tail hair is considerably thinner and lots of her friends have noticed. She’s also lost her whiskers, and there are thinning spots on her head. The part of her left foreleg that was shaved for the doxorubicin catheter hasn’t grown back a single bit of fuzz in four days. Mina’s hair loss doesn’t bother me because it’ll grow back eventually. I’m more concerned about her shedding the cancer than shedding some hair.

The black staph infections on her lower belly and vulva have not healed. This bothers me a lot but her cancer vets don’t seem too freaked out. I wash the entire area twice a day in chlorohexidine-soaked cloths but they don’t go away and seem to be multiplying. When we go to VIMP on Tuesday for her checkup I’m going to insist that they recommend or give me something to treat these areas. See?

The black spots are the icky staph infections

The black spots are the icky staph infections

Generally speaking, she’s handling this round of chemo pretty well. We went for a walk around 6 a.m. and she went a little further than she has on previous mornings. Her urinary incontinence is still an issue but it’s just spotting now, not the flooding she had when she was taking higher doses of prednisone and drinking enough water for a camel.

The prednisone was also responsible for an improvement in her allergies. Dr. Nolan on Wednesday noticed that Mina’s feet were no longer the usual pinkish-brown color but matched the rest of her blonde-ish hair. Mina, we believe, is allergic to grass and constantly licks her feet. The iron in her saliva turns the hair on her feet this pinkish-brown color that only disappears after she’s been groomed and the hair cut away. But, now that she’s on a greatly reduced dose of the prednisone, I’ve seen her licking at her feet again.

She’s taking the metoclopramide three times a day, until I notice her appetite improving. We’re all done with the Simplicef antibiotic, and have about four days left of the Remeron/mirtazipine.

s.

Advertisements